Jump to content

Photo
Accutane

Accutane Need Help



7 replies to this topic

#1 james harden fan

james harden fan

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 16-May 13

Posted 16 May 2013 - 06:16 PM

Hey just joined this website today but have read some things on here and stories in the beginning.
Here is my story and problem.
I have been on accutane or whatever the brand is you get from walgreens some times different brand names but still plain accutane it has differed for me if I get clarvaris or the isotretinoin 
I started November 17 and when I started I had tried everything in the world and nothing worked for me so I decided to try accutane. I did not have the worst acne just probably 5-10 spots all the time, and some cysts that would get large.
I started and had an terrible IB for about 2 month I had to go on pain killers and everything my face flared up and I was on prednisone and hydrocodone just to stop pain and try to bring down the acne. I weigh 130 pounds and was on 40mg for the for the first 4 month I was on 40mg and the last 2 month have done 60mg. My face is way worse then when I started accutane and my cysts that started from the original month have stayed they have gotten to a size that is pretty large mostly 3 of them and then a bunch of large red spots and this is month 6 on accutane! From the top of my lip to chin is one and the other is jawline circle about size of a quarter both are big and full but not rock hard and lastly another one size of a dime on my cheek bone below eye and lastly a small one on between my eyebrows close to eye. I am now going into month 6 and have lots of red spots and nothing is clearing and of course these large cysts my doctor is going to have me on 120mg this month which is double last month I was on 60mg and have been for 2 month. I get very very very slowly better I guess but nothing noticeable and If you say my face you would scream. I wash my face 1 time a day with cetaphil and sometimes I put on a topical benzoil peroxide not sure if I should though from what I read? Does anybody know anything that will help or what to do because I am completely lost I have been through so much and look worst then started and it doesnt seam like its clearly WHAT DO I DO! Really need help :'( Also I have been on prednisone 3 times for 15 days.

 



#2 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,665
    Likes: 104
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 16 May 2013 - 09:12 PM

Wow! I would find a new derm no offense. 1. Steroids can cause acne! 2. Accutane rx info states it can cause acne and in some it can cause serious rare form of acne! 3. I would in no way take 120mg! Accutane is a dangerous drug and you are asking your self for life long issues. 4. Roche says that the drug continues to work 2months or evenlonger after the course is over. Maybe Accutane isn't for you! Have you tried diet or light therapy something safer.

 

I am really shocked he gave you steroids 3times, when both meds have a profound effect on bones, sugar, etc... confused.gif

 

You have to be your own advocate, remember your derm doesn't have to live with the side effects or issues that can happen! Good Luck



#3 james harden fan

james harden fan

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 16-May 13

Posted 17 May 2013 - 01:46 AM

Well just got the 120mg. Why do you think it is unsafe. I feel more worried now. WHat do you think I should do or anything that could maybe help? I have also injected my major cysts a few times as well I assume thats bad as well?



#4 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,665
    Likes: 104
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 17 May 2013 - 09:54 AM

No you should not be putting peroixde on your face! Also, you have your rx, have you read the insert and info that it comes with? You have already been on Accutane for 6 months and it is getting worse. Look at the board, 2 threads have been posted with people claiming accutane is not working. Cumalative dose really doesn't mean much. 120mg is toxic...You need to go get a 2nd opinion from another derm. You are playing russian roulette!

 

http://www.acne.org/...ne-medications/


Edited by oli girl, 17 May 2013 - 09:57 AM.


#5 james harden fan

james harden fan

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 16-May 13

Posted 17 May 2013 - 12:52 PM

But what makes it toxic? If I have not reached my dose yet thats what my derm said at least. But why may it not be working? I have not had any new acne or anything but nothing has gone away.



#6 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 664
    Likes: 114
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 17 May 2013 - 06:12 PM

You could try and hit your acne from a hormonal front if the accutane isn't working. The above posted is correct, if you read that insert and or the ipledge stuff you had to sign they mention accuante actually causing a rare form of acne in some people. I have heard of some people not clearing in 6 months. They stop taking the medication and then magically in their 7th month the acne clears.

 

Personally I would take it as a sign, with steroids and 6 months accutane plus getting your cysts injected something is up with that. Maybe the accutane is causing that rare form of acne.. Food for thought I guess. 

 

By the way if you are 130lbs you have met your cumulative dose. 120MG is a very high dosage and I would not take that amount. I was on 40 mg my first 2 months and then 60 mg for my last 5 months. I did a 7 month course so I could meet my cumulative dosage. That dosage of 120 mg isn't even recommended by Roche the medication developers. I'd get a second opinion if I were you, I bet if another dermatologist heard that you were taking 120 mg they would seriously question the ethics of your current dermatologist. Im not a bad mouther about accutane I took it and it cleared me and did it's job. My acne came back 3 months later though and now I am treating it hormonally and I've stayed clear for the first time in 11 years. I just think you need to be smart about how much you take. Take a look around these boards you don't see dosages that high that often and if you do it's because the person is over weight and need that huge dosage. 130 lbs is thin you should be on 40 mg or 60 mg tops for your weight bracket. 



#7 Helton

Helton

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 129
    Likes: 16
About Me
  • Joined: 30-January 13

Posted 17 May 2013 - 06:33 PM

Did you take the pills with a meal with fat?



#8 james harden fan

james harden fan

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 16-May 13

Posted 17 May 2013 - 10:57 PM

I try to take with fatty meal. Idk why my derm would though? What do I do now though its been 6 month and I have cysts that are massive what can I do now that will get rid of and treatment no matter price or anything else maybe to try?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users